Alert archive / Alabama / Special Weather Statements in 2021

Special Weather Statement, NWS Mobile, AL

July 11, 2021Conecuh County, Monroe County, Alabama

NWS Mobile, AL issued this special weather statement at Jul 11, 2021, 12:05 PM CDT for Conecuh County, Monroe County, Alabama. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 11, 2021, 12:05 PM CDT (17:05 UTC)
Expired
Jul 11, 2021, 12:45 PM CDT
In force
40 min
Issued by
NWS Mobile, AL

Counties Conecuh County, AL, Monroe County, AL

The radar

The Mobile radar (KMOB), 147 km from the middle of the area, began a volume at 17:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 5.1 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2021-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1204 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2021-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1204 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
527 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

810 
WWUS84 KMOB 111705
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
1205 PM CDT Sun Jul 11 2021
 
ALZ053-055-056-111745-
Clarke AL-Monroe AL-Conecuh AL-
1205 PM CDT Sun Jul 11 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
MONROE...EAST CENTRAL CLARKE AND CONECUH COUNTIES UNTIL 1245 PM
CDT...

At 1205 PM CDT, the strong thunderstorm was located 6 miles west of
Frisco City, moving northeast at 15 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Monroeville, Evergreen, Frisco City, Peterman, Uriah, Excel,
Beatrice, Vredenburgh, Repton and I65 And US 84.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3163 8691 3155 8687 3153 8684 3152 8680
      3147 8678 3128 8718 3128 8754 3152 8775
      3183 8732 3183 8691
TIME...MOT...LOC 1705Z 240DEG 15KT 3145 8751 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jul 11, 6:53 AM CDT, 5 hours 12 minutes earlier.

Area forecast discussion, Jul 11, 6:53 AM CDT, 5 hours 12 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
653 AM CDT Sun Jul 11 2021

.AVIATION...
12Z issuance...VFR conditions will prevail early this morning.
However, another round of showers and storms will develop later
this morning through the afternoon hours. Ceilings could lower to
MVFR levels in and around showers and thunderstorms. /13

&&

.PREV DISCUSSION... /issued 346 AM CDT Sun Jul 11 2021/

NEAR TERM UPDATE /Now Through Monday/...A large upper trough will
reside between the Rocky Mountains and the eastern seaboard today,
with an embedded cutoff low looming over the mid Mississippi River
region. This upper trough will gradually become squeezed into a
highly amplified trough extending from the western Great Lakes to
the ARLATEX region by late Monday afternoon between two building
upper high pressure systems, one along and east of the Appalachian
Mountains and the other over the central and southern Great Plains.
A broad surface low pressure area under the trough and centered over
Indiana will weaken through the near term. This pattern will keep us
in a very moist airmass over the Southeast (precipitable h20 levels
around 2.0-2.2"), combined with passing mid level shortwave energy
will bring another round of scattered to numerous showers and
thunderstorms to the forecast area today and again on Monday. There
is a Moderate Risk of damaging downburst winds both days, with
MLCapes rising to between 2500 to 3000J/kg and DCapes topping out in
the 500 to 1000J/kg range in the afternoon. Periods of heavy
rainfall will occur mainly this afternoon into this evening
northwest of I-65 while the upper trough is still at it's strongest.

High temperatures around to a bit below seasonal norms continue,
topping out in the upper 80s to low 90s today and between 85 to 90
degrees on Monday. 22/13

SHORT TERM /Monday night Through Tuesday night/...An upper level
trough over the central U.S. lifts northeast Monday night into
Tuesday, leaving upper level ridging to slowly build in its wake.
Surface high pressure continues to reside over the southwestern
Atlantic, with the western nose of that stretching west over the
southeastern U.S. during the period. The same diurnal pattern we
have seen for a while will persist with convection becoming
scattered to at times numerous in the afternoon hours Tuesday,
with minima's in convective coverage overnight Monday into the
early morning hours Tuesday, and waning once again Tuesday night.
With that said, we continue to foster the potential for heavy
rainfall in any shower and thunderstorm as PWATs remain near 1.9
to 2.1 inches over the area along with high freezing levels
promoting deep warm rain processes to dominate. Weak shear and
generally weak flow will also promote slow moving convection which
may aid in an isolated flash flooding risk. Temperatures remain
near to just below normal with highs in the middle to upper 80's
for most, with perhaps some lower 90's over interior portions of
AL and MS. Morning temperatures remain in the lower to middle
70's. A MODERATE risk of rip currents remains through the period.
MM/25

EXTENDED TERM /Wednesday Through Saturday/...A mid to upper level ridge
over the western Atlantic extends across the southeast for much
of the period. By the weekend, a shortwave trough shifts across
the northeastern states and slowly starts to break down the upper
level ridge. A similar story is ongoing at the surface with a high
pressure over the western Atlantic extending across the southeast
and northern Gulf. This surface ridging also starts slowly
retreating back into the Atlantic over the weekend. Southeast flow
at the surface will supply the region with sufficient moisture.
With modest instability, expecting scattered showers and
thunderstorms to develop each afternoon and linger into the early
evening. Convection is expected to peak offshore overnight and in
the early morning hours. Overall, showers and storms will be
diurnally driven and typical for this time of year. Temperatures
reach into the upper 80s to lower 90s throughout the period.
Meanwhile, lows dip into the lower 70s inland with mid to upper
70s along the coast. /14

MARINE...No impacts forecast except winds and waves higher near
scattered to occasionally numerous showers and thunderstorms. /13

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Special weather statement, Jul 11, 9:40 AM CDT, 2 hours 25 minutes before
Special Weather Statement
National Weather Service Mobile AL
940 AM CDT Sun Jul 11 2021

ALZ261-263-MSZ079-111530-
Mobile Central AL-Mobile Inland AL-George MS-
940 AM CDT Sun Jul 11 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHERN MOBILE AND SOUTHEASTERN GEORGE COUNTIES UNTIL 1030 AM CDT...

At 940 AM CDT, the strong thunderstorm was located 5 miles west of
Wilmer, or 12 miles southeast of Lucedale, moving northeast at 30
mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Citronelle, Chunchula, Gulfcrest, Axis, Tanner Williams, Semmes and
Wilmer.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3074 8841 3074 8858 3080 8864 3115 8822
      3114 8818 3093 8797 3070 8841
TIME...MOT...LOC 1440Z 232DEG 25KT 3079 8845
Special weather statement, Jul 11, 11:10 AM CDT, 55 minutes before
Special Weather Statement
National Weather Service Mobile AL
1110 AM CDT Sun Jul 11 2021

ALZ055-056-059-111700-
Monroe AL-Conecuh AL-Escambia AL-
1110 AM CDT Sun Jul 11 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...SOUTH
CENTRAL MONROE...CENTRAL ESCAMBIA AND SOUTHWESTERN CONECUH COUNTIES
UNTIL NOON CDT...

At 1110 AM CDT, the strong thunderstorm was located 6 miles west of
I65 And AL 113, or 14 miles north of Atmore, moving northeast at 25
mph.

Wind gusts in excess of 40 mph will be possible with this storm.

Locations impacted include...
Atmore, Brewton, Evergreen, Frisco City, McCullough, Uriah,
Castleberry, Excel, Repton, I65 And US 84, I65 And AL 113 and I65 And
AL 21.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3101 8752 3136 8754 3159 8721 3154 8686
      3115 8686
TIME...MOT...LOC 1610Z 235DEG 21KT 3122 8742
Special weather statement, Jul 11, 11:46 AM CDT, 19 minutes before
Special Weather Statement
National Weather Service Mobile AL
1146 AM CDT Sun Jul 11 2021

ALZ263-111715-
Mobile Central AL-
1146 AM CDT Sun Jul 11 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WEST
CENTRAL MOBILE COUNTY UNTIL 1215 PM CDT...

At 1146 AM CDT, the strong thunderstorm was located 4 miles south of
Tanner Williams, or 11 miles northwest of Tillmans Corner, moving
northeast at 15 mph.

Wind gusts in excess of 40 mph will be possible with this storm.

Locations impacted include...
Semmes, Tanner Williams and Mobile Regional Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3050 8840 3073 8841 3080 8826 3079 8825
      3063 8812
TIME...MOT...LOC 1646Z 231DEG 12KT 3066 8835
Special weather statement, Jul 11, 12:05 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
1205 PM CDT Sun Jul 11 2021

ALZ053-055-056-111745-
Clarke AL-Monroe AL-Conecuh AL-
1205 PM CDT Sun Jul 11 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
MONROE...EAST CENTRAL CLARKE AND CONECUH COUNTIES UNTIL 1245 PM
CDT...

At 1205 PM CDT, the strong thunderstorm was located 6 miles west of
Frisco City, moving northeast at 15 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Monroeville, Evergreen, Frisco City, Peterman, Uriah, Excel,
Beatrice, Vredenburgh, Repton and I65 And US 84.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3163 8691 3155 8687 3153 8684 3152 8680
      3147 8678 3128 8718 3128 8754 3152 8775
      3183 8732 3183 8691
TIME...MOT...LOC 1705Z 240DEG 15KT 3145 8751

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 9:40 AM CDTSpecial Weather StatementMOBMobile50 min
Jul 11, 11:10 AM CDTSpecial Weather StatementMOBConecuh, Escambia50 min
Jul 11, 11:46 AM CDTSpecial Weather StatementMOBMobile29 min
Jul 11, 1:34 PM CDTSpecial Weather StatementMOBChoctaw, Clarke, Washington41 min
Jul 11, 1:50 PM CDTSpecial Weather StatementMOBMobile25 min
Jul 11, 2:29 PM CDTSpecial Weather StatementMOBBaldwin, Mobile46 min
Jul 11, 3:27 PM CDTAreal Flood AdvisoryMOBClarke, Washington3 hr
Jul 11, 3:53 PM CDTSpecial Weather StatementMOBConecuh52 min
Jul 11, 4:38 PM CDTAreal Flood AdvisoryMOBBaldwin, Clarke, Conecuh, Escambia, Monroe3 hr
Jul 11, 4:59 PM CDTSpecial Marine WarningMOB61 min
Jul 11, 12:19 PM CDTSpecial Weather StatementMOBSanta Rosa41 min
Jul 11, 1:24 PM CDTSpecial Weather StatementMOBOkaloosa36 min
Jul 11, 4:56 PM CDTSpecial Weather StatementMOBSanta Rosa49 min
Jul 11, 5:09 PM CDTSpecial Weather StatementMOBEscambia51 min
Jul 11, 5:21 PM CDTAreal Flood AdvisoryMOBEscambia, Santa Rosa3 hr
Jul 11, 5:46 PM CDTSpecial Weather StatementMOBOkaloosa44 min
Jul 11, 12:49 PM CDTSpecial Weather StatementMOBGeorge41 min
Jul 11, 12:59 PM CDTSpecial Weather StatementMOBWayne46 min
Jul 11, 1:37 PM CDTSpecial Weather StatementMOBGreene, Perry38 min
Jul 11, 2:09 PM CDTAreal Flood AdvisoryMOBGreene, Perry, Wayne3 hr
Jul 11, 2:56 PM CDTSpecial Weather StatementMOBStone49 min
Jul 11, 3:45 PM CDTSpecial Weather StatementMOBGeorge, Stone45 min

Nearby

Special Weather Statements in Alabama, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.